Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 13, 2011, 3:39 PM CDT for Lawrence County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2011, 3:39 PM CDT (20:39 UTC)
- Expired
- Mar 13, 2011, 4:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 4:29 PM CDT | HAIL 1.75 | Marionville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS53 KSGF 132039
SVRSGF
MOC109-132145-
/O.NEW.KSGF.SV.W.0014.110313T2039Z-110313T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT SUN MAR 13 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 445 PM CDT.
* AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF LA RUSSELL...OR 13 MILES
NORTHWEST OF MONETT...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE AURORA...MARIONVILLE...MILLER...MOUNT
VERNON...PIERCE CITY AND VERONA.
INTERSTATE 44 BETWEEN MILE MARKERS 32 AND 58 WILL ALSO BE IMPACTED BY
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3693 9407 3718 9406 3725 9377 3728 9363
3728 9361 3692 9362
TIME...MOT...LOC 2039Z 267DEG 34KT 3706 9404
WIND...HAIL <50MPH 1.00IN
$$
CRAMER3 follow-up statements
353
WWUS53 KSGF 132103
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT SUN MAR 13 2011
MOC109-132145-
/O.CON.KSGF.SV.W.0014.000000T0000Z-110313T2145Z/
LAWRENCE MO-
403 PM CDT SUN MAR 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN LAWRENCE COUNTY...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF MOUNT VERNON TO 6 MILES SOUTHWEST OF VERONA...MOVING
EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL.
LOCATIONS IMPACTED INCLUDE AURORA...CHESAPEAKE...FREISTATT...
HALLTOWN...HOBERG...MARIONVILLE...MOUNT VERNON...STOTTS CITY AND
VERONA.
INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 58 WILL ALSO BE IMPACTED BY
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3692 9369 3693 9370 3693 9396 3712 9396
3716 9384 3721 9361 3692 9362
TIME...MOT...LOC 2102Z 267DEG 34KT 3713 9384 3693 9386
WIND...HAIL <50MPH 1.00IN
$$
CRAMER043
WWUS53 KSGF 132124
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT SUN MAR 13 2011
MOC109-132145-
/O.CON.KSGF.SV.W.0014.000000T0000Z-110313T2145Z/
LAWRENCE MO-
424 PM CDT SUN MAR 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN LAWRENCE COUNTY...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CHESAPEAKE
TO 4 MILES SOUTH OF AURORA...MOVING EAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE AURORA...CHESAPEAKE...MARIONVILLE AND
MOUNT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3693 9370 3693 9377 3700 9380 3711 9384
3713 9361 3692 9362 3692 9369
TIME...MOT...LOC 2124Z 267DEG 34KT 3711 9366 3691 9368
WIND...HAIL <50MPH 1.00IN
$$
CRAMER156
WWUS53 KSGF 132136
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT SUN MAR 13 2011
MOC109-132147-
/O.EXP.KSGF.SV.W.0014.000000T0000Z-110313T2145Z/
LAWRENCE MO-
436 PM CDT SUN MAR 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
WILL EXPIRE AT 445 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3693 9370 3693 9377 3700 9380 3711 9384
3713 9361 3692 9362 3692 9369
TIME...MOT...LOC 2137Z 267DEG 34KT 3712 9351 3692 9353
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:36 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 13, 2:36 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 PM CDT SUN MAR 13 2011 .DISCUSSION... COMPLEX STORM SYSTEM TAKING AIM AT THE FORECAST AREA TONIGHT AND MONDAY...WITH A VARIETY OF WEATHER INCLUDING THUNDERSTORMS AND SNOWFALL. CURRENTLY...WATER VAPOR IMAGERY SHOWS A DEEPENING SHORTWAVE TROUGH LOCATED ACROSS THE ROCKIES WITH NEARLY STATIONARY BOUNDARY LOCATED FROM CENTRAL OKLAHOMA THROUGH CENTRAL ARKANSAS. SCATTERED CONVECTION INCLUDING SOME SMALL HAIL HAS RECENTLY DEVELOPED IN AN AREA OF 60KT 0-6KM BULK SHEAR AND THE NORTHERN EDGE OF LOW LEVEL MOISTURE TRANSPORT AND ISENTROPIC ASCENT. FOR TONIGHT AND MONDAY...ISENTROPIC LIFT WILL CONTINUE TO INCREASE THIS EVENING INTO THE OVERNIGHT HOURS WITH NEARLY 100 POPS GOING AND ISOLATED THUNDERSTORMS WITH SOME ELEVATED INSTABILITY. SURFACE LOW PRESSURE DEVELOPING ALONG THE FRONT IS EXPECTED TO TRACK EAST ACROSS CENTRAL ARKANSAS BEFORE BECOMING VERTICALLY STACKED AND THEN LIFTING NORTHEAST INTO THE OHIO VALLEY ON TUESDAY. COLD CORE WITH THIS SYSTEM WILL LIKELY TRACK INTO WEST CENTRAL MISSOURI AND OVER THE NORTHWEST HALF OF THE FORECAST AREA ON MONDAY AND THE CLOSED UPPER LOW TRACKS EAST ACROSS THE FORECAST AREA. LATEST MODEL RUNS IN BETTER AGREEMENT THAN THE PAST FEW DAYS AND HAVE TRENDED COLDER WITH THE OVERALL SYSTEM WHICH IS LEADING TO A CHANGE IN PRECIPITATION TYPES IN THE FORECAST. VERY DIFFICULT TO FORECAST SNOW AMOUNTS IN THIS TYPE OF SITUATION WITH THE POTENTIAL OF QUICK BURSTS OF HEAVY SNOW NOT OUT OF THE QUESTION...BUT THERMAL PROFILES WHICH WOULD INDICATED QUITE A BIT OF MELTING...IN FACT DO NOT HAVE SURFACE TEMPERATURES DROPPING BELOW FREEZING. AND THE MAJORITY OF THE SNOW WILL OCCUR DURING THE DAYLIGHT HOURS MONDAY. FOR NOW WILL GO WITH AMOUNTS FROM AROUND A TRACE ALONG THE INTERSTATE 44 CORRIDOR TO AROUND AN INCH IN CENTRAL MISSOURI. MUCH OF THE ACCUMULATING SNOW WILL OCCUR ON GRASSY AREAS AND AM NOT EXPECTING ADVISORY AT THIS TIME. HAVE TRIMMED BACK TEMPERATURES ON MONDAY. WITH CLOUD COVER/PRECIPITATION LIKELY NOT GOING TO SEE MUCH OF A TEMPERATURE RISE DURING THE DAY. PRECIPITATION WILL LIKELY HOLD ON UNTIL THE EARLY EVENING IN THE EASTERN COUNTIES OF THE FORECAST AREA HOWEVER EXPECTING THE LOW CLOUD COVER TO PERSIST THROUGH MUCH OF THE NIGHT MONDAY NIGHT. WILL START TO SEE A WARMUP BY TUESDAY WITH A CLEARING SKY WITH MORE SIGNIFICANT WARMING BY WEDNESDAY AND THURSDAY WITH HIGHS EVENTUALLY REACHING THE LOW TO MID 70S AS UPPER LEVEL RIDGE DEVELOPS AND FAIRLY STRONG LOW LEVEL SOUTHERLY WINDS. FRONTAL SYSTEM WILL SLOWLY TRACK SOUTH INTO THE REGION BY LATE IN THE WEEK INTO THE WEEKEND AND WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL NEED TO MONITOR FOR DETERIORATING FLIGHT CONDITIONS THROUGH THE NEXT 24 HOURS. SHOWERS WERE DEVELOPING OVER FAR SOUTHWEST MISSOURI THIS AFTERNOON...WHICH WILL CONTINUE TO SPREAD NORTHEAST WITH TIME. THESE SHOWERS WILL AFFECT THE SPRINGFIELD...BRANSON...AND JOPLIN AIRPORTS STARTING THIS AFTERNOON...AND PERSISTING ON AND OFF THROUGH THE ENTIRE EVENING AND OVERNIGHT PERIOD. CEILINGS WILL EVENTUALLY FALL BELOW VFR STATUS AROUND OR JUST PRIOR TO MIDNIGHT...WHILE VISIBILITIES ALSO LOWER DUE TO RAIN. THIS RAIN WILL BE SOMEWHAT PROLONGED...WHICH COULD CONTINUE THROUGH TOMORROW EARLY AFTERNOON. THE REASON FOR THE LOWERING IN FLIGHT CONDITIONS WILL OCCUR IN RESPONSE TO THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE. SURFACE WINDS WILL PRIMARILY REMAIN FROM THE EAST OR NORTHEAST THROUGH THE ENTIRE TAF CYCLE. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 13, 12:57 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT SUN MAR 13 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT SUN MAR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED SNOW RISK. DISCUSSION... AN UPPER LEVEL WAVE WILL APPROACH THE REGION TODAY AND TONIGHT...RESULTING IN AN INCREASE IN SHOWER AND ISOLATED THUNDERSTORM ACTIVITY. NO SEVERE WEATHER IS EXPECTED. PRECIPITATION MAY BEGIN TO CHANGE TO A MIXTURE OF RAIN AND SNOW LATE TONIGHT ACROSS CENTRAL AND WEST CENTRAL MISSOURI AS THE UPPER LEVEL SYSTEM BEGINS TO MOVE IN. THE CHANCE OF SNOW WILL CONTINUE INTO MONDAY MAINLY NORTH OF THE INTERSTATE 44 CORRIDOR. LESS THAN AN INCH OF SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MIX OF RAIN AND SNOW WILL PERSIST INTO MONDAY ACROSS THE AREA WITH ACCUMULATIONS OF AN INCH OR LESS MAINLY CONFINED TO AREAS NORTH OF THE INTERSTATE 44 CORRIDOR. WHILE SIGNIFICANT WINTRY ACCUMULATIONS ARE NOT CURRENTLY FORECAST...THOSE WITH TRAVEL INTERESTED ACROSS THE OUTLOOK AREA SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR POTENTIAL WINTRY ACCUMULATIONS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY THROUGH SATURDAY OVER AT LEAST A PORTION OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Mar 13, 2:46 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 246 PM CDT SUN MAR 13 2011 MOZ088-093-132015- JASPER MO-NEWTON MO- 246 PM CDT SUN MAR 13 2011 ...SIGNIFICANT WEATHER ALERT FOR JASPER AND NORTHERN NEWTON COUNTIES UNTIL 315 PM CDT... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF IRON GATES...OR NEAR GALENA...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THERE IS ALSO FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...CARTERVILLE...CARTHAGE... DIAMOND...DUENWEG...DUQUESNE...IRON GATES...JOPLIN...LEAWOOD... ORONOGO...SAGINAW...SARCOXIE...SHOAL CREEK DRIVE...SILVER CREEK AND WEBB CITY. INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 31 WILL ALSO BE IMPACTED BY THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. CRAMER
Local storm report, Mar 13, 3:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT SUN MAR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 5 SE JOPLIN 37.03N 94.45W
03/13/2011 E1.00 INCH NEWTON MO LAW ENFORCEMENT
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 43 min |
| Mar 13, 4:34 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 41 min |
| Mar 13, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.